zbMATH — the first resource for mathematics

Front propagation for nonlinear diffusion equations on the hyperbolic space. (English) Zbl 1322.35065
The paper addresses nonlinear parabolic equations of the Kolmogorov-Petrovskii-Piskunov (KPP) and Allen-Cahn (AC) types, which, unlike their well-studied counterparts in the Euclidean space, are considered in a hyperbolic space of dimension \(n\). While the usual KPP and AC equations in the multidimensional Euclidean space are actually applied for plane waves, the counterparts of these equations apply here to the so-called horospheric waves. The main result is that the well-known asymptotic velocity \(c\) of the KPP equation is shifted to \(c - (n-1)\). As a result, the KPP equation in hyperbolic space may give rise to both propagation and extinction (decay of the field), the latter effect occurring when the shifted velocity becomes formally negative. The AC equation in hyperbolic space may also give rise to either propagation, with the shifted asymptotic velocity, or extinction.

35K55 Nonlinear parabolic equations
35K57 Reaction-diffusion equations
Full Text: DOI
[1] Ahlfors, L. A.: Möbius Transformations in Several Variables. Lecture Notes, School of Math- ematics, Univ. of Minnesota (1981) · Zbl 0517.30001
[2] Aronson, D. G., Weinberger, H. F.: Nonlinear diffusion in population genetics, combustion, and nerve pulse propagation. In: Partial Differential Equations and Related Topics, Lecture Notes in Math. 446, Springer, 6-49 (1975) · Zbl 0325.35050
[3] Aronson, D. G., Weinberger, H. F.: Multidimensional nonlinear diffusion arising in population genetics. Adv. Math. 30, 33-76 (1978) · Zbl 0407.92014
[4] Bandle, C., Pozio, M. A., Tesei, A.: The Fujita exponent for the Cauchy problem in the hyper- bolic space. J. Differential Equations 251, 2143-2163 (2011) · Zbl 1227.35052
[5] Benedetti, R., Petronio, C.: Lectures on Hyperbolic Geometry. Springer (1992) · Zbl 0768.51018
[6] Berestycki, H., Hamel, F.: Generalized travelling waves for reaction diffusion equations. In: Perspectives in Nonlinear Partial Differential Equations. In Honor of H. Brezis, Contemp. Math. 446, Amer. Math. Soc., 101-123 (2007) · Zbl 1200.35169
[7] Davies, E. B.: Heat Kernel and Spectral Theory. Cambridge Univ. Press (1989) · Zbl 0674.51001
[8] Fife, P. C., McLeod, J. B.: The approach of solutions of nonlinear diffusion equations to travelling front solutions. Arch. Ration. Mech. Anal. 65, 335-361 (1977) · Zbl 0361.35035
[9] Fujita, H.: On the blowing up of solutions of the Cauchy problem for ut = u + u1+\alpha . J. Fac. Sci. Tokyo Sect. IA Math. 13, 109-124 (1966) · Zbl 0163.34002
[10] Grigoryan, A.: Analytic and geometric background of recurrence and non-explosion of the Brownian motion on Riemannian manifolds. Bull. Amer. Math. Soc. 36, 135-249 (1999) · Zbl 0927.58019
[11] Iversen, B.: Hyperbolic Geometry. London Math. Soc. Student Texts 25, Cambridge Univ. Press (1992) · Zbl 0766.51002
[12] Jones, C.: Asymptotic behaviour of a reaction-diffusion equation in higher space dimensions. Rocky Mountain J. Math. 13, 355-364 (1983) · Zbl 0528.35054
[13] Kumaresan, S., Prajapat, J.: Serrin’s result for hyperbolic space and sphere. Duke Math. J. 91, 17-28 (1998) · Zbl 0941.35029
[14] Kumaresan, S., Prajapat, J.: Analogue of Gidas-Ni-Nirenberg result in hyperbolic space and sphere. Rend. Ist. Mat. Univ. Trieste 30, 107-112 (1998) · Zbl 0930.35072
[15] Matano, H., Nara, M.: Large time behavior of disturbed planar fronts in the Allen-Cahn equa- tion. J. Differential Equations 251, 3522-3557 (2011) · Zbl 1252.35050
[16] Pozio, M. A., Punzo, F., Tesei, A.: Uniqueness and nonuniqueness of solutions to parabolic problems with singular coefficients. Discrete Contin. Dynam. Systems 30, 891-916 (2011) · Zbl 1232.35011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.